Flood, Carroll
- When
- August 29, 9:30 AM EST to August 30, 6:45 AM EST
- Where
- Carroll forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
Heavy rain late in the month caused minor flooding across basins in northwest portions of central Indiana. 65 feet, or less than a foot above flood stage, at 2:00 PM Eastern Standard Time on 29 August.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain late in the month caused minor flooding across basins in northwest portions of central Indiana. At Delphi, the Tippecanoe River crested at 8.65 feet, or less than a foot above flood stage, at 2:00 PM Eastern Standard Time on 29 August.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 29, 2:51 AM EST, 6 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 AM EST SUN AUG 29 2004 .DISCUSSION...SOME SCT SHRA STILL LINGERING OVER PORTIONS OF THE CWA. AT 06Z QUASI STATIONARY BOUNDARY WAS FRM KDFI TO KLWV WITH A SFC WAVE ALMOST OVER INDY. FORECAST FOCUS IS ON TIMING THE END OF PRECIP ASSOCIATED WITH SAID BOUNDARY. ETA/GFS IN AGREEMENT AND WILL USE A BLEND. H5 TROF STILL WELL TO THE WEST OF THE SFC BOUNDARY THIS AM. OVER THE NEXT 24 HRS THIS TROF DIGS IN AND BECOMES NEGATIVELY TILTED WITH THE BULK OF ENERGY IN SOUTHERN CANADA. AS THIS TROF BEGINS TO MOVE EAST IT WILL BEGIN TO PUSH THE SFC FNT OUT OF THE CWA LATER TODAY. WITH BOUNDARY REMAINING NEARLY STATIONARY INTO THE MORNING WILL ADD SCT SHRA TO THIS MORNINGS FORCAST BUT WILL LEAVE REMAINDER OF THE AFTERNOON DRY. CLOUDS ASSOCIATED WITH THE SFC AND UPPER SYSTEM WILL BEGIN TO MOVE OUT ALONG WITH THE BOUNDARY LATER THIS AFTERNOON. TEMPS TODAY WILL BE COOLER AND LESS HUMID. 50 DWPTS ARE ON THE WAY AS SEEN ON THE SFC PLOT. THERE ARENT BIG DIFFERENCES IN MOS NUMBERS SO WILL GO WITH AN AVERAGE. THE REST OF THE WEEK WILL BE DRY AND SEASONABLE AS SFC HI PRES SETTLES OVER THE GREAT LAKES AND OHIO VALLEY. && .IND...NONE. && SALLY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 510 AM EST SUN AUG 29 2004 INZ021-028>031-035>049-051>057-060>065-067>072-301009- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 510 AM EST SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS ARE EXPECTED THIS MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGHT SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419478.